Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2007, 12:36 PM MDT for Golden Valley County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 12:36 PM MDT (18:36 UTC)
- Expired
- Jun 21, 2007, 1:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 239 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 211837 SVRBIS NDC033-211930- /O.NEW.KBIS.SV.W.0142.070621T1836Z-070621T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1236 PM MDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 130 PM MDT * AT 1233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BEACH...OR ABOUT 55 MILES NORTHWEST OF BOWMAN...AND MOVING NORTHEAST AT 15 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF BEACH MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SENTINEL BUTTE AROUND 100 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4728 10404 4673 10404 4670 10361 4729 10368 $$ CS/KJB
2 follow-up statements
000 WWUS53 KBIS 211902 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 201 PM CDT THU JUN 21 2007 NDC033-211930- /O.CON.KBIS.SV.W.0142.000000T0000Z-070621T1930Z/ GOLDEN VALLEY ND- 101 PM MDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT FOR NORTHERN GOLDEN VALLEY COUNTY... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF TROTTERS...OR ABOUT 58 MILES WEST OF DICKINSON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN GOLDEN VALLEY COUNTY AROUND 120 PM MDT... HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4733 10403 4695 10403 4690 10368 4733 10368 $$ KJB/TSW
000 WWUS53 KBIS 211927 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 227 PM CDT THU JUN 21 2007 NDC033-211937- /O.EXP.KBIS.SV.W.0142.000000T0000Z-070621T1930Z/ GOLDEN VALLEY ND- 127 PM MDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOLDEN VALLEY COUNTY EXPIRES AT 130 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4733 10403 4695 10403 4690 10368 4733 10368 $$ KJB/TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM MDT, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 2:45 AM MDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU JUN 21 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT CONVECTION THAT DEVELOPED IN THE LAST HOUR OR TWO APPEARS ASSOCIATED WITH H500 SHORTWAVE ENERGY MOVING NORTHEAST OUT OF WYOMING TOWARDS CENTRAL NORTH DAKOTA ALONG THE H500 RIDGE. CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT FOR SOUTHERN NORTH DAKOTA. THIS SHORTWAVE IS PROGGED TO WEAKEN LATER THIS MORNING AS IT MOVES EAST OF THE FORECAST AREA. HOWEVER...THE NAM IS INDICATING MORE SHORTWAVE ENERGY IMPULSES FOLLOWING THIS LEADING WAVE. THE GFS IS NOT SHOWING AN IMPULSE AS STRONG AS THE NAM. REGARDLESS...THE FORECAST SOUNDINGS INDICATE THAT CONVECTIVE TEMPERATURES SHOULD BE MET TODAY WITH FORECAST HIGHS IN THE 80S AND DEWPOINTS INCREASING INTO THE 60S...AS BROAD LOW PRESSURE REMAINS OVER THE FRONT RANGE OF THE ROCKIES AND A COOL AND DRY SURFACE HIGH OVER WESTERN ONTARIO AND MINNESOTA KEEP EAST TO SOUTHEAST WINDS OVER WESTERN NORTH DAKOTA. THE H500 RIDGE WILL CONTINUE TO SEND ENERGY IMPULSES ACROSS THE REGION IN THE SHORT TERM FORECAST PERIOD. AT THE SURFACE...LOW LEVEL MOISTURE WILL CONTINUE MOVING NORTHWARD AND A LOW LEVEL NOCTURNAL JET WILL DEVELOP EACH NIGHT. TONIGHT IT APPEARS THE SHORTWAVE IMPULSES WILL AFFECT MAINLY WESTERN AND SOUTHERN NORTH DAKOTA...AS THE DRY SURFACE HIGH OVER MINNESOTA AND EASTERN NORTH DAKOTA INHIBITS LIFTING AND KEEPS LOWER DEWPOINT TEMPERATURES IN NORTHEASTERN NORTH DAKOTA. ON FRIDAY THE SURFACE HIGH DRIFTS EASTWARD AS THE BROAD LOW PRESSURE IN THE WEST MOVES EAST OVER THE DAKOTAS. THIS WILL PROVIDE GOOD LIFTING OVER THE STATE AS AFTERNOON CONVECTION OCCURS. HOWEVER...A MID LEVEL THERMAL CAP BUILDS OVER SOUTHWESTERN NORTH DAKOTA AS THE H500 RIDGE STRENGTHENS AND ARCHES NORTHWARD INTO CANADA. NORTHERN NORTH DAKOTA AND CANADA HAVE A BETTER CHANCE OF THUNDERSTORMS AS THIS AREA MAY NOT BE CAPPED. THE CAP BUILDS INTO THE STATE ON SATURDAY...AND EXPECT NO THUNDERSTORM DEVELOPMENT SATURDAY AND HOT AND HUMID CONDITIONS. SATURDAY NIGHT THERE IS A HINT THAT THE SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA AND THE CAP MAY BE WEAKENED HERE. TEMPERATURES AND DEW POINTS WILL BE ON THE RISE THROUGH THE PERIOD AND BY SATURDAY IT SHOULD BE QUITE HOT AND MUGGY. .LONG TERM...CONTINUED UNSEASONABLY WARM WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THE LONG TERM PERIOD. && .AVIATION...THUNDERSTORMS SOUTHERN ROUTES THROUGH 18Z WITH ONGOING CONVECTION. A CHANCE OF THUNDERSTORMS ALL ROUTES THIS AFTERNOON. OTHERWISE VFR CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/HW
Hazardous weather outlook, Jun 21, 4:22 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 522 AM CDT THU JUN 21 2007 NDZ001>005-009>013-017>019-021>023-025-031-032-221030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS- 522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ047-048-050-051-221030- LOGAN-LA MOURE-MCINTOSH-DICKEY- 522 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM AND THE JAMES RIVER AT LAMOURE. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ037-221030- STUTSMAN- 522 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-033>036-040>046-221030- OLIVER-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS- 522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT OR 9 AM MDT. THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 21, 9:13 AM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL 3 N TIOGA 48.44N 102.94W
06/21/2007 E1.00 INCH WILLIAMS ND PUBLIC
&&
KBIRKLocal storm report, Jun 21, 10:02 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL MOTT 46.37N 102.32W
06/21/2007 E1.50 INCH HETTINGER ND CO-OP OBSERVER
&&
CLH/TWHLocal storm report, Jun 21, 10:23 AM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 4 SW MOTT 46.33N 102.38W
06/21/2007 E1.75 INCH HETTINGER ND PUBLIC
HAIL LASTED 20 MINUTES. WINDOWS BROKEN AND ROOF DAMAGED.
&&
CLH/TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:22 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 53 min |
| Jun 21, 2:03 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant | 57 min |
| Jun 21, 2:23 AM MDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 21, 3:03 AM MDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
| Jun 21, 3:19 AM MDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
| Jun 21, 3:26 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
| Jun 21, 3:33 AM MDT | Severe Thunderstorm Warning | BIS | Sioux | 57 min |
| Jun 21, 7:45 AM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Williams | 60 min |
| Jun 21, 10:39 AM MDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 21, 2:01 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.